MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK; PISTON SYRINGE
Catalog Number 300912
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B.3.The date received by manufacturer has been used for this field.H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd syringe 10ml ll eurographics had foreign matter.The following information was provided by the initial reporter: a medication was to be administered to a patient.However, contamination was found on the syringe plunger before use.Therefore, this syringe was not used but was kept as a sample and kindly made available to us.
 
Additional Manufacturer Narrative
(b)(4) follow up for device evaluation.Contamination was reported on the inner portion of the syringe plunger.To support the investigation, one sample of a 10 ml eurographics syringe from lot 4347922 was submitted to the quality team for evaluation.The sample was received in unsealed packaging that included all relevant product information.Upon inspection, the plunger rod exhibited multiple black discoloration marks consistent with embedded foreign material.This condition is non-conforming per product specifications and is attributed to the molding process.Specifically, the presence of degraded resin embedded in the component typically results from prolonged exposure to high temperatures within the molding machine, such as during equipment start-up.This type of defect is considered cosmetic in nature and does not pose a risk to the end user.A device history record (dhr) review was conducted for material number 300912, lot 4347922.The review confirmed that all visual inspections were performed in accordance with established requirements, with no quality notifications related to the reported condition.The lot was inspected and accepted per the inspection control plan, approved for shipment, and deemed compliant with applicable product specifications.

Brand Name
BD LUER-LOK
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22865659
Report Number1213809-2025-00565
Device Sequence Number15366292
Product Code FMF
UDI-Device Identifier00382903009121
UDI-Public(01)00382903009121(11)241212(17)291130(10)4347922
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number300912
Device Lot Number4347922
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/06/2025
Supplement Date Received by Manufacturer10/02/2025
Initial Report FDA Received Date08/21/2025
Supplement Report FDA Received Date10/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown